Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

   

 

Existence of polynomials on subspaces without extension


Author: Maite Fernández-Unzueta
Journal: Proc. Amer. Math. Soc. 141 (2013), 2389-2399
MSC (2010): Primary 47H60, 46B07
Published electronically: March 26, 2013
MathSciNet review: 3043020
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of a polynomial of degree $ d$ defined on a closed subspace that cannot be extended to the Banach space $ E$ (in particular, the existence of a nonextendible polynomial) in the following cases: (1) $ d\geq 2$ and $ E$ does not have type $ p$ for some $ 1<p<2$; (2) the space $ \ell _k$, $ k\in \mathbb{N}$, $ 2<k\leq d$, is finitely representable in $ E$. In each of these cases we prove, equivalently, the existence of a closed subspace $ F\subset E$ such that the subspace $ \hat {\otimes }^{d}_{s,\pi }{F}$ is not closed in $ \hat {\otimes }^{d}_{s,\pi }{E}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47H60, 46B07

Retrieve articles in all journals with MSC (2010): 47H60, 46B07


Additional Information

Maite Fernández-Unzueta
Affiliation: Centro de Investigación en Matemáticas (CIMAT), A.P. 402, 36000 Guanajuato, Gto., México
Email: maite@cimat.mx

DOI: http://dx.doi.org/10.1090/S0002-9939-2013-11703-X
Received by editor(s): February 1, 2011
Received by editor(s) in revised form: October 20, 2011
Published electronically: March 26, 2013
Additional Notes: The author has been partially supported by P48363 CONACyT, México. She would also like to thank the Fields Institute, since part of the research was done while the author was a visiting professor there.
Communicated by: Marius Junge
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia